Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 38, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 12:38 PM EDT for Guilford County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 12:38 PM EDT (16:38 UTC)
- Expired
- Aug 27, 2008, 1:25 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:00 PM EDT | TORNADO | 4 E High Point, NC | TROOPER REPORTED TORNADO ON THE GROUND NEAR 2970 RIVER ROAD NEAR JAMESTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 9:16 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 271638
TORRAH
NCC081-271730-
/O.NEW.KRAH.TO.W.0038.080827T1638Z-080827T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1238 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 130 PM EDT
* AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HIGH POINT...MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...
JAMESTOWN...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7974 3591 7988 3591 8004 3599 8004
3600 8004 3608 8004 3609 8003 3617 8003
3625 8001
TIME...MOT...LOC 1639Z 199DEG 9KT 3595 7998
$$
BLAES3 follow-up statements
000
WWUS52 KRAH 271704
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT WED AUG 27 2008
NCC081-271730-
/O.CON.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
104 PM EDT WED AUG 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR WESTERN
GUILFORD COUNTY...
AT 100 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
JAMESTOWN...MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...
STOKESDALE...LAKE TOWNSEND...GREENSBORO AND COLFAX.
IF YOU ARE AT A SCHOOL, OFFICE OR OTHER LARGE BUILDING...GO QUICKLY
TO AN INTERIOR HALL OR BATHROOM. STAY OUT OF AUDITORIUMS OR
GYMNASIUMS.
LAT...LON 3617 7974 3591 7988 3591 8004 3599 8004
3600 8004 3608 8004 3609 8003 3617 8003
3625 8001
TIME...MOT...LOC 1704Z 199DEG 9KT 3601 7995
$$
BLAES000
WWUS52 KRAH 271717
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
117 PM EDT WED AUG 27 2008
NCC081-271730-
/O.CON.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
117 PM EDT WED AUG 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
NORTHWESTERN GUILFORD COUNTY...
AT 100 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR
JAMESTOWN. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF
GREENSBORO...OR NEAR HIGH POINT...MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...
STOKESDALE...LAKE TOWNSEND AND COLFAX.
BASEMENTS OFFER THE BEST PROTECTION. SMALL ROOMS...CLOSETS OR
INTERIOR STAIRWAYS...NEAR THE CENTER OF HOMES AND BUILDINGS...ALSO
OFFER GOOD PROTECTION.
LAT...LON 3617 7974 3602 7984 3601 7996 3603 8000
3604 8002 3608 8004 3609 8003 3617 8003
3625 8001
TIME...MOT...LOC 1717Z 199DEG 9KT 3604 7994
$$
BLAES000
WWUS52 KRAH 271725
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT WED AUG 27 2008
NCC081-271735-
/O.CAN.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
125 PM EDT WED AUG 27 2008
...THE TORNADO WARNING FOR NORTHWESTERN GUILFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3617 7974 3602 7984 3601 7996 3603 8000
3604 8002 3608 8004 3609 8003 3617 8003
3625 8001
TIME...MOT...LOC 1725Z 199DEG 9KT 3606 7993
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 11:24 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 27, 11:24 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1124 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1120 AM WEDNESDAY... EFFICIENT RAINFALL PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL NORTH CAROLINA NORTH OF SURFACE FRONT THAT EXTENDED ACROSS THE FAR SOUTHERN PART OF THE STATE. 12Z RAOB ANALYSIS SHOWED AN 850MB FRONT NEAR THE VIRGINIA BORDER... WITH WEAK DIFFLUENCE AT 250MB. AMPLE MOISTURE NOTED AT 850MB AS DEW POINTS AT THAT LEVEL WERE IN THE MID TEENS...AND SURFACE DEW POINTS RANGED FROM NEAR 70 TO THE MID 70S. SOME COCORAHS OBSERVERS IN THE WESTERN PIEDMONT HAD RAINFALL TOTALS NEAR OR EXCEEDING 4 INCHES. THIS WAS IN BASIC CONCERT WITH WSR-88D RAINFALL ESTIMATES... AND WITH AT LEAST NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON IN THE MOIST AIR...A FLASH FLOOD WATCH WAS ISSUED FOR AREAS THAT HAD THE HEAVIEST RAIN OVER THE LAST 24 HOURS OR SO...THROUGH THIS MORNING. A TORNADO WATCH WAS IN EFFECT AS WELL...AND WITH VERY LOW LIFTED CONDENSATION LEVELS AND PLENTY OF LOW-LEVEL HELICITY AS NOTED BY THE KRAX WSR-88D AND SPC TOOLS... GIVEN GENEROUS LIFT ALONG THE LOW-LEVEL BOUNDARY A QUICK SPINUP COULD OCCUR. THIS WATCH CONTINUES UNTIL 5 PM THIS AFTERNOON. OVERNIGHT TONIGHT...WITH THE LOW-LEVEL BOUNDARY CURRENTLY EXPECTED TO LIFT NORTH...WILL CONTINUE HAVING HIGHEST RAIN CHANCES EARLY AND TREND CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... AS OF 330 AM WEDNESDAY... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 455 AM WEDNESDAY... FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO AROUND 90. A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR SOUTHERN COUNTIES BY THAT TIME. SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA. THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST NORTHEASTERLY FLOW FROM THE ATLANTIC. -MWS && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... AS OF 1120 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION...STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH...AND RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. THERE MAY BE A BRIEF SCATTERING OF SHOWERS BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO...MAINLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS...EXPECT THE BEST CHANCE OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS AFTERNOON...FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)...AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT...THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ021>023-038-039- 073>075-083>085. && SYNOPSIS...DJF NEAR TERM...DJF/RLH SHORT TERM...RLH LONG TERM...MWS AVIATION...DJF/MWS
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1105 AM EDT WED AUG 27 2008 NCZ007>011-024>028-040>043-076>078-086-088-089-281200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 1105 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073>075-083>085-281200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND- 1105 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Special weather statement, Aug 27, 10:17 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1017 AM EDT WED AUG 27 2008 NCZ008-009-026-041-042-077-078-088-089-271515- CUMBERLAND-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-SAMPSON-VANCE-WAKE- WAYNE- 1017 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... VANCE...FRANKLIN...WAKE...JOHNSTON...WAYNE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1115 AM EDT... AT 1017 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM STEM TO AUTRYVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF OXFORD TO 15 MILES WEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 1030 AM EDT... HENDERSON AROUND 1105 AM EDT...SMITHFIELD AROUND 1110 AM EDT... LINWOOD AROUND 1115 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 11:01 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
08/27/2008 GUILFORD NC LAW ENFORCEMENT
NUMEROUS ROADS ARE FLOODED AND SOME ARE CLOSED IN THE
CITY OF GREENSBORO. EVACUATIONS HAVE TAKEN PLACE AT THE
ASHELY CREEK APARTMENT COMPLEX ON PINECROFT ROAD DUE TO
CONTINUED FLOODING.
&&
JFBSpecial weather statement, Aug 27, 11:33 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1133 AM EDT WED AUG 27 2008 NCZ042-043-078-089-271630- JOHNSTON-SAMPSON-WAYNE-WILSON- 1133 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WILSON... JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 1230 PM EDT... AT 1133 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SMITHFIELD TO HOBBTON TO 15 MILES SOUTHWEST OF HOBBTON...OR ALONG A LINE EXTENDING FROM SMITHFIELD TO 9 MILES NORTH OF CLINTON TO 9 MILES WEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SELMA AROUND 1150 AM EDT...PINE LEVEL AROUND 1155 AM EDT...MICRO AROUND 1205 PM EDT...GRANTHAM AROUND 1210 PM EDT...PRINCETON AROUND 1215 PM EDT...NAHUNTA AROUND 1230 PM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Special weather statement, Aug 27, 11:53 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1153 AM EDT WED AUG 27 2008 NCZ026-041-271700- FRANKLIN-WAKE- 1153 AM EDT WED AUG 27 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND WAKE COUNTIES THROUGH 100 PM EDT... AT 1153 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROLESVILLE...OR ABOUT 9 MILES NORTHEAST OF RALEIGH...MOVING NORTHEAST AT 12 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ROLESVILLE AROUND 1210 PM EDT...WAKE FOREST AROUND 1215 PM EDT...YOUNGSVILLE AROUND 1240 PM EDT. GUSTY WINDS OF 30 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. GIH
Local storm report, Aug 27, 11:55 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 4 NNW LEWISVILLE 36.15N 80.43W
08/27/2008 FORSYTH NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT THAT BEROTH ROAD IN THE LEWISVILLE
AREA HAS BEEN CLOSED DUE TO HIGH WATER.
&&
SMITHSpecial weather statement, Aug 27, 12:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT WED AUG 27 2008 NCZ042-078-089-271730- JOHNSTON-SAMPSON-WAYNE- 1230 PM EDT WED AUG 27 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 130 PM EDT... AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF HOBBTON...OR ABOUT OVER CLINTON...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANTHAM AROUND 1255 PM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.